Texas, 2007Flash Flooding in Texas, July 8, 2007
July 8, 2007 · NWS EWX · 3 events in 3 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 8.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 8.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 8, 5:38 AM CST, 52 minutes earlier.
Area forecast discussion, Jul 8, 5:38 AM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 AM CDT SUN JUL 8 2007
.AVIATION...
MIXED-BAG OF PREVAILING MVFR AND IFR CIGS/VSBYS TO GO VFR BETWEEN
15-17Z THIS MORNING. A BATCH OF SHOWERS AND THUNDERSTORMS NORTH
AND WEST OF KSAT WILL CONTINUE MOVING ENE WITH TIME...WITH
SCATTERED THUNDERSTORMS POPPING-UP LATER DUE TO DAYTIME HEATING.
MVFR CIGS WILL RETURN TONIGHT BETWEEN 06-09Z. A MODERATE SOUTHERLY
LOW LEVEL FLOW WILL CONTINUE.
&&
.PREV DISCUSSION... /ISSUED 443 AM CDT SUN JUL 8 2007/
DISCUSSION...
A CLUSTER OF SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE HILL
COUNTRY THIS MORNING AND COULD PRODUCE SOME SPOTTY FLOODING
CONCERNS, BUT THEIR SHAPE AND MOVEMENT IS NOT AS CONDUCIVE TO
TRAINING AS THE NOCTURNAL ACTIVITY SEEN THE PAST COUPLE NIGHTS.
THUS WILL HOLD OFF A FFA UNLESS TRENDS TAKE A TURN FOR THE WORSE.
LOW LEVEL DEWPOINTS IN THE LOW TO MID 70S HINT AT DEEP TROPICAL
MOISTURE THIS MORNING, BUT THE INCREASED ZONAL WIND PATTERN
DEVELOPING MAINLY AT 500 HPA AND ABOVE SHOULD HELP SUPPORT
INCREASED CELL SPEED AND PERHAPS SOME INCREASED SUBSIDENCE TO
LIMIT COVERAGE. ASSUMING MAINLY SCATTERED CONVECTION TODAY, MAX
TEMPS SHOULD APPROACH THE WARMER GFS BASED TEMPERATURE GUIDANCE,
BUT THE COOLER NAM GUIDANCE WAS BLENDED IN FOR THE NEXT TWO DAYS.
MODEL TRENDS CONTINUE TO FAVOR ONLY ISOLATED TO SCATTERED DIURNAL
SHOWERS AND THUNDERSTORMS DURING THE DAYTIME HOURS MON-WED, MAINLY
EAST OF I-35 WITH A GRADUAL DECREASING TREND AS DRIER AIR BLENDS
IN FROM ALOFT AND FROM THE WEST. BY LATE WED INTO THU, THE MID
LEVEL WINDS FORECAST INDICATES MID-LEVEL STABILITY AND POSSIBLY A
DRY DAY ACROSS ALL AREAS. THE DRY SPELL MAY BE SHORT-LIVED FOR
EASTERN AND NORTHERN COUNTIES AS A NW FLOW PATTERN SETS UP OVER
THE RED RIVER VALLEY FOR NEXT WEEKEND. IN GENERAL, HAVE LEANED
10 PERCENT HIGHER THAN MEDIUM RANGE GUIDANCES ON POPS FOR MUCH OF
THE WORK WEEK, SINCE THE WEAK SHEAR PATTERN COULD STILL COMBINE
WITH MESOSCALE CONVECTIVE INFLUENCES TO ALTER THE PATTERN FOR
INCREASING STABILITY ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 89 74 91 75 93 / 50 20 30 10 20
AUSTIN BERGSTROM INTL AIRPORT 89 73 90 74 92 / 50 20 30 10 20
DEL RIO INTL AIRPORT 92 77 95 77 95 / 10 10 10 10 20
SAN ANTONIO INTL AIRPORT 89 75 90 75 91 / 40 20 20 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/11/WR
Hazardous weather outlook, Jul 8, 4:46 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CDT SUN JUL 8 2007
TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
546 AM CDT SUN JUL 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAIN FROM SCATTERED THUNDERSTORMS WILL FALL OVER
ALREADY SATURATED GROUNDS AND MAY CAUSE MINOR FLOODING CONCERNS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Bandera
- When
- July 8, 6:30 AM CST to 9:00 AM CST
- Where
- Bandera County, Medina to Vanderpool
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.800, -99.250
Scattered thunderstorms over Bandera, Real and Uvalde Counties produced from 3 to 4 inches of rain, causing flash flooding of SH16 at FM2107 northwest of Medina.
Flash Flood, Real
- When
- July 8, 7:00 AM CST to 9:00 AM CST
- Where
- Real County, Leakey to 10 mi E of Leakey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.730, -99.750
Scattered thunderstorms over Bandera, Real and Uvalde Counties produced from 3 to 4 inches of rain, causing flash flooding in Real County along FM337, FM336, and FM2248.
Flash Flood, Uvalde
- When
- July 8, 7:00 AM CST to 9:00 AM CST
- Where
- Uvalde County, Concan to Utopia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.520, -99.730
Scattered thunderstorms over Bandera, Real and Uvalde Counties produced from 3 to 4 inches of rain, causing flash flooding along FM187 from Lost Maples State Park to Utopia. FM337E and FM1120 were also closed, as was SH127 at the Frio River, FM2690 at the Frio River, and FM1023 northeast of Uvalde.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 8 to 10, 20071 death · 8 events
- Excessive Heat in Illinois, July 8 to 10, 20071 death · 1 event
- Lightning Strike in Florida, July 8, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 8, 2007$1.5 million · 1.25 in hail · 10 events
- Hail and Damaging Wind in Nebraska, July 8, 2007$935,000 · 2 in hail · 8 events
- Flash Flooding in Texas, July 8, 2007$260,000 · 3 events
- Wildfire in Colorado, July 8 to 10, 2007$200,000 · 1 event
- Hail and Damaging Winds in Michigan, July 8, 2007$20,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Minnesota, July 8, 20072.75 in hail · 36 events
- Flash Flood and Hail in Nebraska, July 8 to 9, 2007$20,000 · 1.75 in hail · 8 events
- Excessive Heat in New Jersey, July 8 to 10, 200721 events
- Hail and Damaging Winds in Wisconsin, July 8, 20071 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49390, 49392, 49393.